Alert archive / Michigan / Special Weather Statements in 2012

Special Weather Statement, NWS Grand Rapids, MI

June 18, 2012Clare County, Osceola County, Michigan

NWS Grand Rapids, MI issued this special weather statement at Jun 18, 2012, 11:39 AM EDT for Clare County, Osceola County, Michigan. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2012, 11:39 AM EDT (15:39 UTC)
Expired
Jun 18, 2012, 1:15 PM EDT
In force
96 min
Issued by
NWS Grand Rapids, MI

Counties Clare County, MI, Osceola County, MI

The radar

The NCL Michigan radar (KAPX), 104 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 3.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WWUS83 KGRR 181539
SPSGRR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1139 AM EDT MON JUN 18 2012

MIZ039-040-181715-
CLARE-OSCEOLA-
1139 AM EDT MON JUN 18 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF REED CITY...MOVING EAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  SYLVAN TWP...         ORIENT TWP...         FREEMAN TWP...
  WINTERFIELD TWP...    TEMPLE...             SEBEWA TWP...
  LAKE GEORGE...        LAKE...               LEOTA...
  FARWELL...            HARRISON...           LONG LAKE HEIGHTS...
  DODGE LAKE...         FRANKLIN TWP...       CLARE...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4416 8461 4382 8461 4381 8474 4382 8556
      4416 8556
TIME...MOT...LOC 1539Z 280DEG 35KT 4399 8519

$$

LAURENS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Jun 18, 10:25 AM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 18, 10:25 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1025 AM EDT MON JUN 18 2012

.SYNOPSIS...
ISSUED AT 334 AM EDT MON JUN 18 2012

HOT AIR WILL BE MAKING ITS WAY ACROSS THE AREA DURING THE DAY TODAY.
AS IT DOES SO...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. THEY
WILL BE MORE NUMEROUS TOWARD THE NORTH AND WEST THIS MORNING...AND
THEN SCATTERED AROUND THE AREA THIS AFTERNOON. A FRONT TRYING TO
DROP DOWN INTO THE AREA TONIGHT WILL KEEP THE CHANCE OF STORMS IN
ACROSS THE NORTH. THE FRONT WILL THEN MOVE WELL NORTH OF THE AREA
TUESDAY. THIS WILL ALLOW FOR THE AREA TO DRY OUT AND BECOME HOT AND
HUMID. A COLD FRONT MOVING THROUGH WEDNESDAY NIGHT AND THURSDAY WILL
END THE HOT WEATHER AND BRING ANOTHER CHANCE OF RAIN TO THE AREA.

&&

.UPDATE...
ISSUED AT 1025 AM EDT MON JUN 18 2012

MCS CONTINUING TO MOVE QUICKLY ACROSS THE REGION WITH THE GUST
FRONT BRINGING WINDS UP TO AND OVER 50MPH IN SOME CASES. MODERATE
TO HEAVY RAIN BURSTS OF 0.75 INCHES TO 1.25 INCHES IN 30 TO 45
MINUTES HAVE BEEN COMMON THIS MORNING. SYSTEM RACING EAST AND
SHOULD REACH THE LANSING AREA SHORTLY BEFORE 11AM WITH LOCATIONS
SUCH AS BATTLE CREEK AND KALAMAZOO HAVING THE COMPLEX OF STORMS
MISS THEM JUST TO THE NORTH. ONCE THIS COMPLEX EXITS...SHOULD BE A
QUIET PERIOD WITH RAPIDLY WARMING TEMPERATURES.

NEXT CHALLENGE IS WHERE THUNDERSTORMS THAT DEVELOP IN WISCONSIN
BETWEEN NOW AND EARLY THIS AFTERNOON TRACK THIS EVENING...AND
WHETHER OR NOT LOWER MICHIGAN WILL BE AFFECTED BY THESE STORMS AS
THEY TRACK TO THE EAST. MODELS CONTINUE TO INDICATE COUNTIES NORTH
OF GRAND RAPIDS HAVE THE BEST SHOT AS THE DAY PROGRESSES.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 334 AM EDT MON JUN 18 2012

MAIN CHALLENGES IN THE SHORT TERM PORTION OF THIS FCST PACKAGE ARE
DETERMINING CONVECTIVE TRENDS THROUGH TUE AND ALSO SEVERE POTENTIAL.

THE FIRST ORDER OF BUSINESS THIS MORNING IS DEALING WITH THE COMPLEX
OF STORMS THAT IS ACROSS CENTRAL AND NORTHERN WI THIS MORNING.
STRONG H850 MOISTURE TRANSPORT RESULTING FROM A 55 KNOT LLJ AHEAD OF
THE SFC LOW ACROSS THE NRN PLAINS IS HELPING TO SUPPORT THE MCS THIS
MORNING. THE CORE OF THIS LLJ IS EXPECTED TO SHIFT NE THIS MORNING.
WE WILL SEE THE ERN PERIPHERY OF THE MOISTURE TRANSPORT INCH INTO
THE AREA AFTER DAYBREAK. THIS WILL HELP TO SUSTAIN THE COMPLEX FOR A
WHILE AS IT FOLLOWS THE MID LEVEL ERLY FLOW INTO THE NRN CWFA BEFORE
IT STARTS TO OUTRUN ITS FUEL SOURCE. WE WILL GO WITH LIKELY POPS
EARLY THIS MORNING FOR THE NW COUNTIES...AND TAPERING OFF THE THE S
AND E. THERE COULD BE SOME ISOLATED WIND GUSTS WITH IT DUE TO SOME
LOCAL BOWING. SOME HAIL WILL ALSO BE LIKELY WITH SOME CAPE IN THE
-10 TO -30C LAYER...HOWEVER WE ARE NOT EXPECTING WIDESPREAD SEVERE
WEATHER WITH THIS LINE.

AS THIS WAVE DIMINISHES THIS MORNING...THE NEXT CHC OF A FEW STORMS
WILL COME THIS AFTERNOON AHEAD OF THE THE LITTLE BETTER PUSH OF
MOISTURE TRANSPORT INTO THE AREA NEAR THE WARM FRONT. WE ENVISION
SOME SCATTERED CONVECTION DEVELOPING THIS AFTERNOON AS WE SEE LI/S
DROP TO AROUND -5C AND CAPES INCREASE TO 1500-2000 J/KG. DEEP LAYER
SHEAR WILL BE AROUND 30-35 KNOTS SO WE COULD SEE SOME ORGANIZATION
TO THE STORMS. THE DECENT MID LEVEL FLOW AND SOMEWHAT DRY PROFILE
WOULD SUPPORT SOME DAMAGING WINDS WOULD BE POSSIBLE. SOME HAIL WOULD
BE POSSIBLE WITH MARGINAL CAPE PROFILES IN THE -10 TO -30C LAYER.
WITH A WARM FRONT NEARBY...YOU HAVE TO CONSIDER TORNADOES...HOWEVER
HIGH LCL/S SHOULD LIMIT THAT THREAT EVEN WITH SOME DECENT LOW LEVEL
SHEAR/HELICITY. TEMPS WILL BE TRICKY DEPENDING ON RESIDUAL CLOUD
COVER AND CONVECTIVE DEVELOPMENT.

A DECENT GRADIENT WILL BE MOVING OVERHEAD TODAY PRODUCING GUSTY
WINDS. THE RELATIVELY STABLE CONDITIONS WITH THE WAA WILL KEEP THE
MIXING SOMEWHAT LIMITED. 35-45 KNOTS IS ONLY AROUND 2-3K FEET THIS
AFTERNOON...BUT WE DO NOT EXPECT TO TAP WINDS OVER 35 KNOTS TODAY.

WE WILL SEE THE COLD FRONT TRY AND DROP DOWN INTO THE AREA THEN THIS
EVENING AND OVERNIGHT AS THE WAVE MOVES BY TO OUR NORTH. THE FRONT
WILL LAY OUT PARALLEL TO THE UPPER FLOW PRETTY QUICK TONIGHT AND
STALL OUT. IT WILL THEN HEAD BACK NORTH PRETTY QUICKLY AS THE UPPER
RIDGE BUILDS IN RESPONSE TO THE TROUGH ACROSS THE WEST. THIS WILL
LIMIT THE CHC OF PCPN TONIGHT AND TUE MORNING TO THE NRN COUNTIES.

THE REMAINDER OF THE PERIOD FROM LATE TUE MORNING THROUGH WED THEN
LOOKS PRETTY QUIET...BUT HOT AND HUMID. THE UPPER RIDGE TAKES
CONTROL OF THE WEATHER FOR THAT TIME PERIOD. H850 TEMPS INCREASE TO
THE LOWER 20S C AND THE ATMOSPHERE BECOMES CAPPED. IT APPEARS THAT
MOST MODELS SHOW THAT MID LEVEL COOLING DOES NOT REALLY TAKE PLACE
UNTIL WED...AND IT SHOULD BE AFTER WED THAT WE SEE PCPN CHCS
INCREASE.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 334 AM EDT MON JUN 18 2012

MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE SFC COLD FRONT
PASSING THROUGH THE REGION WEDNESDAY NIGHT AND THURSDAY MORNING.
TSTMS AHEAD OF THE FRONT COULD INITIALLY BE STRONG/SEVERE WEDNESDAY
EVENING AS THEY COME INTO THE NW CWFA... BUT DIMINISHING INSTABILITY
SHOULD LEAD TO A DECREASE IN INTENSITY/COVERAGE OF CONVECTION AS THE
FRONT CONTINUES SEWD THROUGH THE CWFA LATE WEDNESDAY NIGHT AND EARLY
THURSDAY.

A QUIET WX PERIOD IS ANTICIPATED BEHIND THE COLD FRONT FROM LATER
THURSDAY THROUGH FRIDAY AND FRIDAY NIGHT. SFC HIGH PRESSURE WILL
PROVIDE COOLER/DRIER WEATHER DURING THIS TIME. HOWEVER NEXT WEEKEND
COULD BECOME ACTIVE AS THE WARM FRONT RETURNS NORTH AGAIN. STRONG
WEST/NORTHWEST FLOW ALOFT COUPLED WITH THE RETURNING WARMTH/MOISTURE
FROM THE SOUTHWEST MAY RESULT IN A FEW ROUNDS OF SHOWERS/STORMS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 747 AM EDT MON JUN 18 2012

MAIN CONCERN WITH THIS SET OF TAFS WILL BE DETERMINING CONVECTIVE
TRENDS THROUGH THE PERIOD. LINE OF STORMS NW OF KMKG AS OF 1130Z
THIS MORNING WAS SHRINKING IN COVERAGE AND SINKING SE. THIS LINE
IS EXPECTED TO HAVE A HARD TIME SINKING ANY FURTHER SOUTH THAN
I-96 BEFORE IT SHOULD DISSIPATE. IT COULD APPROACH KGRR...HOWEVER
WE ARE NOT CONFIDENT THAT IT WILL AFFECT THE AIRPORT.

ONCE THIS COMPLEX DISSIPATES THIS MORNING...WINDS WILL PICK UP OUT
OF THE SOUTH. WIND GUSTS WILL REACH UP INTO THE 25 TO 30 KNOT
RANGE. TEMPERATURES WILL WARM AND WE COULD POP ADDITIONAL
CONVECTION. RIGHT NOW THERE IS NOT ANY FEATURE TO KEY IN ON...AND
THE AFTERNOON COULD END UP BEING DRY WITH THE VERY WARM AIR ABOVE
THE SFC. WITH A LACK OF CONFIDENCE ON ADDITIONAL DEVELOPMENT...WE
HAVE LEFT IT OUT OF THE FCST FOR NOW. ADDITIONAL STORMS WILL BE
POSSIBLE NORTH OF I-96 OVERNIGHT TONIGHT...BUT THESE SHOULD NOT
AFFECT THE TERMINALS. WINDS WILL DIE OFF SOME AFTER SUNSET.

&&

.MARINE...
ISSUED AT 334 AM EDT MON JUN 18 2012

NO CHANGES ARE NEEDED TO THE MARINE SUITE OF PRODUCTS THIS MORNING...
INCLUDING HEADLINES. SOUTHERLY WINDS WILL PICK UP QUITE A BIT
THROUGH THE DAY TODAY. WE ARE EXPECTING WINDS TO INCREASE TO AROUND
30 KNOTS ALL UP AND DOWN THE COAST BY LATE MON AFTERNOON. WAVES WILL
INCREASE ALSO...TO AROUND 2 TO 4 FEET DOWN SOUTH...TO 4 TO 7 FEET UP
NORTH. THIS WILL ALSO CREATE A DANGEROUS SCENARIO FOR ANY SWIMMERS
AS MANY WATER HAZARDS WILL BE PRESENT AT THE BEACHES.

&&

.HYDROLOGY...
ISSUED AT 334 AM EDT MON JUN 18 2012

WE ARE NOT EXPECTING ANY FLOODING ISSUES THROUGH THE WEEK. RAINFALL
THIS MORNING AND TODAY MAY INCLUDE SOME LOCALLY HEAVY DOWNPOURS WITH
PRECIPITABLE WATER INCREASING TO AROUND 2.00 INCHES TODAY. THE GOOD
NEWS IS WE DO NOT EXPECT THE FRONTAL SYSTEMS TO REMAIN
STATIONARY...SO RAINFALL SHOULD BE SPREAD OUT A BIT UNTIL IT DRIES
OUT FOR TUE AND WED. THE FRONT THU SHOULD BE RATHER PROGRESSIVE
THERE...SO NOTHING EXPECTED EXCEPT SOME LOCALLY HEAVY DOWNPOURS ONCE
AGAIN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR MIZ037-043-050-
     056-064.

LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR LMZ844>849.

&&

UPDATE...MACZKO
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...MEADE
AVIATION...NJJ
HYDROLOGY...NJJ
MARINE...NJJ
Hazardous weather outlook, Jun 18, 3:20 AM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 AM EDT MON JUN 18 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-191000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
320 AM EDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE
STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND/OR LARGE HAIL...
ESPECIALLY NORTH OF A LINE FROM MUSKEGON TO ALMA. THUNDERSTORM
MOVEMENT WILL BE FROM WEST TO EAST AT 30 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDICES COULD REACH 95 TO 100 INLAND FROM LAKE MICHIGAN TUESDAY
AND WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN LATE
WEDNESDAY INTO EARLY THURSDAY. SEVERE WEATHER IS POSSIBLE WEDNESDAY
EVENING MAINLY NORTH AND WEST OF GRAND RAPIDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT... AND AGAIN
WEDNESDAY EVENING.

LMZ844>849-191000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
320 AM EDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT AND BEACH GOERS
TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE
STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND/OR LARGE HAIL...
ESPECIALLY NORTH OF MUSKEGON. THUNDERSTORM MOVEMENT WILL BE FROM
WEST TO EAST AT 30 TO 50 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS AND WAVES COULD REMAIN HAZARDOUS TO SMALL CRAFT AND BEACH GOERS
BOTH TUESDAY AND WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED
AGAIN LATE WEDNESDAY INTO EARLY THURSDAY. SEVERE WEATHER IS POSSIBLE
WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT... AND AGAIN
WEDNESDAY EVENING.

MEADE

In the hours before

Local storm report, Jun 18, 10:25 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1025 AM EDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       3 N MUSKEGON            43.27N 86.25W
06/18/2012  M1.38 INCH       MUSKEGON           MI   CO-OP OBSERVER

            FROM 8 AM TO 10 AM.

&&

RSUTTLE
Local storm report, Jun 18, 10:56 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1056 AM EDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     HEAVY RAIN       3 SSW CASCADE           42.88N 85.52W
06/18/2012  M1.14 INCH       KENT               MI   NWS EMPLOYEE

            NWS OFFICE FROM 8AM TO 1045 AM.

&&

RSUTTLE
Special weather statement, Jun 18, 11:04 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1104 AM EDT MON JUN 18 2012

MIZ037-038-181630-
LAKE-MASON-
1104 AM EDT MON JUN 18 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME NORTHEASTERN
MASON COUNTY TO NORTHERN LAKE COUNTY...MOVING EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS GREATER THAN 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  NEWKIRK TWP...        BRISTOL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4416 8557 4394 8557 4403 8632 4418 8640
TIME...MOT...LOC 1504Z 281DEG 52KT 4411 8599 4401 8546

LAURENS
Local storm report, Jun 18, 11:06 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1106 AM EDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       MEARS                   43.68N 86.42W
06/18/2012  M1.30 INCH       OCEANA             MI   PUBLIC

            RAINFALL FROM 715 TO 930 AM.

&&

JK
Special weather statement, Jun 18, 11:19 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1119 AM EDT MON JUN 18 2012

MIZ066-067-073-074-181645-
CALHOUN-EATON-INGHAM-JACKSON-
1119 AM EDT MON JUN 18 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BATTLE CREEK
NORTHEAST TO EATON RAPIDS AND WILLIAMSTON. THE STORMS ARE MOVING
EAST SOUTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4242 8529 4242 8507 4247 8507 4276 8417
      4207 8416 4207 8529
TIME...MOT...LOC 1518Z 270DEG 30KT 4316 8477 4266 8477

LAURENS
Special weather statement, Jun 18, 11:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1139 AM EDT MON JUN 18 2012

MIZ039-040-181715-
CLARE-OSCEOLA-
1139 AM EDT MON JUN 18 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF REED CITY...MOVING EAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  SYLVAN TWP...         ORIENT TWP...         FREEMAN TWP...
  WINTERFIELD TWP...    TEMPLE...             SEBEWA TWP...
  LAKE GEORGE...        LAKE...               LEOTA...
  FARWELL...            HARRISON...           LONG LAKE HEIGHTS...
  DODGE LAKE...         FRANKLIN TWP...       CLARE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4416 8461 4382 8461 4381 8474 4382 8556
      4416 8556
TIME...MOT...LOC 1539Z 280DEG 35KT 4399 8519

LAURENS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:34 PM EDTBeach Hazards StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren51 hr
Jun 18, 5:53 AM EDTSpecial Marine WarningGRR112 min
Jun 18, 7:33 AM EDTSpecial Weather StatementGRRMason, Oceana87 min
Jun 18, 7:43 AM EDTSpecial Marine WarningGRR2 hr
Jun 18, 8:23 AM EDTAreal Flood AdvisoryGRRMuskegon, Oceana4 hr
Jun 18, 8:35 AM EDTSpecial Weather StatementGRRMecosta, Newaygo55 min
Jun 18, 8:58 AM EDTSpecial Weather StatementGRRKent, Montcalm, Ottawa62 min
Jun 18, 9:44 AM EDTSpecial Weather StatementGRRClinton, Eaton, Gratiot, Ionia61 min
Jun 18, 9:53 AM EDTSevere Thunderstorm WarningGRRGratiot, Montcalm44 min
Jun 18, 9:58 AM EDTSpecial Weather StatementGRRBarry, Clinton, Eaton, Ionia92 min
Jun 18, 11:04 AM EDTSpecial Weather StatementGRRLake86 min
Jun 18, 11:19 AM EDTSpecial Weather StatementGRRCalhoun, Ingham, Jackson86 min
Jun 18, 12:46 PM EDTSpecial Weather StatementGRRIsabella89 min

Nearby

Special Weather Statements in Michigan, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.